Alert archive / West Virginia / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Mar 5, 2020, 1:48 PM EST for 4 counties in West Virginia. It took effect at Mar 6, 2020, 4:00 AM EST. It was in force for 21 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2020, 1:48 PM EST (18:48 UTC)
- In effect from
- Mar 6, 2020, 4:00 AM EST
- Expired
- Mar 7, 2020, 12:56 AM EST
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 6:00 PM EST | SNOW 4 | Webster Springs, WV | VIA FACEBOOK AT AROUND 2500 FEET IN ELEVATION |
| Mar 6, 7:00 PM EST | SNOW 1 | Elkins, WV | |
| Mar 6, 7:52 PM EST | SNOW 6 | Valley Head, WV | SNOWFALL SINCE 830 AM FRIDAY MORNING. MELTING BETWEEN INTERMITTENT SNOWFALL. SNOWING HARD AT THE TIME OF THE CALL. |
| Mar 6, 8:01 PM EST | SNOW 1 | Dailey, WV | SNOW ON AND OFF THROUGHOUT THE DAY. NOT SNOWING AT THE TIME OF THE CALL. |
| Mar 6, 8:06 PM EST | SNOW 6 | Snowshoe, WV | |
| Mar 6, 8:11 PM EST | SNOW 3 | Alpena, WV | SNOWFALL THROUGHOUT THE DAY. 0.5 INCHES MEASURED IN THE PAST 2 HOURS. |
| Mar 6, 8:18 PM EST | SNOW 2.3 | 3 Sse Greenbank, WV | |
| Mar 6, 8:19 PM EST | SNOW 0 | Beverly, WV | TRACE. SNOW WHITENED THE GROUND AT TIMES THROUGHOUT THE DAY. |
| Mar 6, 8:23 PM EST | SNOW 3 | 1 S Bartow, WV | |
| Mar 6, 8:30 PM EST | SNOW 1 | 2 S Hacker Valley, WV | |
| Mar 6, 8:31 PM EST | SNOW 1 | Norton, WV | MOST OF IT IN HEAVY SNOW SHOWERS SINCE ABOUT 7 PM. |
| Mar 6, 8:37 PM EST | SNOW 7 | Nettie, WV | THRE INCHES FIRST THING THIS MORNING MELTED, THEN 2 INCHES LATER IN THE DAY MELTED, THEN 2 INCHES AND STILL SNOWING SINCE ABOUT 7 PM. MAXIMUM SNOW DEPTH 3 INCHES. |
| Mar 6, 8:46 PM EST | SNOW 0 | Mount Nebo, WV | TRACE SNOWFALL. |
| Mar 6, 9:05 PM EST | SNOW 3 | Huttonsville, WV | |
| Mar 6, 9:07 PM EST | SNOW 4 | 3 Nw Bowden, WV | KELLY MOUNTAIN NEAR BICKLE KNOB. |
| Mar 6, 9:30 PM EST | SNOW 2.4 | Mount Nebo, WV | VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS41 KRLX 051848 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 148 PM EST Thu Mar 5 2020 ...HEAVY WET SNOW THREAT FRIDAY... WVZ523-526-060415- /O.UPG.KRLX.WS.A.0001.200306T0900Z-200307T0600Z/ /O.NEW.KRLX.WS.W.0002.200306T0900Z-200307T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 148 PM EST Thu Mar 5 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ522-060415- /O.NEW.KRLX.WS.W.0002.200306T0900Z-200307T0600Z/ Southeast Webster- 148 PM EST Thu Mar 5 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Southeast Webster County. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-520-060415- /O.NEW.KRLX.WW.Y.0007.200306T1200Z-200307T0600Z/ Southeast Fayette-Southeast Nicholas- Including the cities of Meadow Bridge and Richwood 148 PM EST Thu Mar 5 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Southeast Fayette and Southeast Nicholas Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
6 follow-up statements
099 WWUS41 KRLX 060355 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1055 PM EST Thu Mar 5 2020 ...HEAVY WET SNOW THREAT FRIDAY... WVZ522-523-526-061200- /O.CON.KRLX.WS.W.0002.200306T0900Z-200307T0600Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1055 PM EST Thu Mar 5 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-520-061200- /O.CON.KRLX.WW.Y.0007.200306T1200Z-200307T0600Z/ Southeast Fayette-Southeast Nicholas- Including the cities of Meadow Bridge and Richwood 1055 PM EST Thu Mar 5 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Southeast Fayette and Southeast Nicholas Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
712 WWUS41 KRLX 060707 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 207 AM EST Fri Mar 6 2020 ...HEAVY WET SNOW THREAT FRIDAY... WVZ520-061515- /O.UPG.KRLX.WW.Y.0007.200306T1200Z-200307T0600Z/ /O.EXA.KRLX.WS.W.0002.200306T0900Z-200307T0600Z/ Southeast Nicholas- Including the city of Richwood 207 AM EST Fri Mar 6 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Southeast Nicholas County. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ522-523-526-061515- /O.CON.KRLX.WS.W.0002.200306T0900Z-200307T0600Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 207 AM EST Fri Mar 6 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ519-521-525-061515- /O.EXA.KRLX.WW.Y.0007.200306T1200Z-200307T0600Z/ Northwest Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 207 AM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Northwest Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-061515- /O.CON.KRLX.WW.Y.0007.200306T1200Z-200307T0600Z/ Southeast Fayette- Including the city of Meadow Bridge 207 AM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Southeast Fayette and Southeast Nicholas Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
913 WWUS41 KRLX 061420 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 920 AM EST Fri Mar 6 2020 ...HEAVY WET SNOW THREAT FRIDAY... WVZ520-522-523-526-062230- /O.CON.KRLX.WS.W.0002.000000T0000Z-200307T0600Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 920 AM EST Fri Mar 6 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-519-521-525-062230- /O.CON.KRLX.WW.Y.0007.000000T0000Z-200307T0600Z/ Southeast Fayette-Northwest Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Meadow Bridge, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 920 AM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Northwest Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
640 WWUS41 KRLX 061920 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 220 PM EST Fri Mar 6 2020 ...HEAVY WET SNOW THREAT THROUGH TONIGHT... WVZ520-522-523-526-070330- /O.CON.KRLX.WS.W.0002.000000T0000Z-200307T0600Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 220 PM EST Fri Mar 6 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, primarily above 3000 feet in elevation. The greatest amounts are expected on higher northwest facing slopes. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-519-521-525-070330- /O.CON.KRLX.WW.Y.0007.000000T0000Z-200307T0600Z/ Southeast Fayette-Northwest Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Meadow Bridge, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 220 PM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Northwest Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 7 AM Friday to 1 AM EST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
238 WWUS41 KRLX 070247 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 947 PM EST Fri Mar 6 2020 ...COLDER WITH HEAVY SNOW TAPERING OFF OVERNIGHT... WVZ520-522-523-526-070600- /O.CON.KRLX.WS.W.0002.000000T0000Z-200307T0600Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 947 PM EST Fri Mar 6 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Heavy snow. Total snow accumulations of 5 to 10 inches, primarily along western slopes above 3000 feet in elevation. Winds gusting as high as 35 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Travel could be very difficult where moisture freezes overnight. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ516-070600- /O.EXA.KRLX.WW.Y.0007.000000T0000Z-200307T0600Z/ Southeast Raleigh- Including the city of Beckley 947 PM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Snow. Additional snow accumulations of up to one inch for totals of 3 to 4 inches. Winds gusting as high as 30 mph. * WHERE...Southeast Raleigh County. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Travel could be very difficult where moisture freezes overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ518-519-521-525-070600- /O.CON.KRLX.WW.Y.0007.000000T0000Z-200307T0600Z/ Southeast Fayette-Northwest Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Meadow Bridge, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 947 PM EST Fri Mar 6 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Northwest Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Travel could be very difficult where moisture freezes overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
588 WWUS41 KRLX 070556 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1256 AM EST Sat Mar 7 2020 WVZ520-522-523-526-070700- /O.CAN.KRLX.WS.W.0002.000000T0000Z-200307T0600Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 1256 AM EST Sat Mar 7 2020 ...WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE... Snow showers are tapering off overnight. The threat for heavy snow no longer exists, and the winter storm warning will be allowed to expire at 1 AM. Snow earlier today melted on roads, but as temperatures drop overnight, they might freeze. This will create icy roads with black ice possible on untreated roads. Motorists should use extreme caution and be prepared for icy conditions. $$ WVZ516-518-519-521-525-070700- /O.CAN.KRLX.WW.Y.0007.000000T0000Z-200307T0600Z/ Southeast Raleigh-Southeast Fayette-Northwest Nicholas- Northwest Webster-Northwest Randolph- Including the cities of Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 1256 AM EST Sat Mar 7 2020 ...WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE... Snow showers are tapering off overnight. The threat for snow no longer exists, and the winter weather advisory will be allowed to expire at 1 AM. Snow earlier today melted on roads, but as temperatures drop overnight, they might freeze. This will create icy roads with black ice possible on untreated roads. Motorists should use extreme caution and be prepared for icy conditions. $$ 08
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Mar 5, 12:53 PM EST, 55 minutes earlier.
Area forecast discussion, Mar 5, 12:53 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1253 PM EST Thu Mar 5 2020
.SYNOPSIS...
High pressure crosses today and a strong cold front crosses
tonight. Turning colder with rain changing to snow Friday into
Friday night. High pressure dominates the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Thursday...
Quick update to nudge temps up a bit this afternoon and clean
up representation of initial line of rain showers with the cold
front this evening. Will be waiting until the 12Z suite is in
completely before making any decisions regarding any additional
winter highlights with persistent moist upslope for
Friday/Friday evening.
As of 0300 AM Thursday...
Brief high pressure with partly cloudy skies will hold for most
of today. Slightly above average temperatures for the daytime
highs with a decent diurnal swing going down overnight to right
around a few degrees above freezing with slightly colder temps
in the higher elevations. Finally a day that wont be breezy with
light boundary layer flow expected from a surface high crossing
the area bringing a weak pressure gradient, thus the lower
winds expected. Conditions do start to deteriorate by the late
evening as a Alberta Clipper approaches carrying a strong cold
frontal boundary with it. This low pressure system will
progressively, but slowly, increase winds through the rest of
the period and raise precipitation chances through the evening.
Precipitation wise, have rain starting out for most of the
area late tonight, although with cold temperatures in place
both at the surface and aloft, the mountains will start off as
either a mix of rain/snow or just all snow. The lowlands will
have above freezing surface temps through the period so not
expecting anything to stick, so no accumulations are expected
for this period. A different story goes for the higher
elevations as they will be able to start accumulating almost
immediately with the onset of showers.
A transition to a mostly all mix (except for the mountains)
will take place over the entire area sometime early on Friday
morning after frontal passage occurs when temperatures hit their
lows, however they will start to rebound and transition back to
all rain fairly quickly for the lowlands.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 250 AM Thursday...
Significant high elevation upslope snow event Friday...
An upper level trough associated with an upper level low off to
the north of the area passes through the area on Friday,
combined with upslope to lead to snow in the higher elevations.
Currently have accumulations of 8 to 12 inches in the highest
elevations. Therefore, keeping the winter storm watch going for
now, but not quite leaning towards a winter storm warning just
yet. Still some uncertainty on the event due to models showing
the 850 temperatures being slightly too warm, which may limit
the upslope snow component. There is also a potential for
blowing snow on the highest elevations with this event as winds
gust up to around 30 knots. Temperatures in the lowlands will
provide more of a rain/snow mix, with some smaller
accumulations up to an inch of snow possible, mainly late
Friday. The snow should dissipate by Saturday morning as surface
high pressure and an upper level ridge pass through the area,
allowing for dry weather to dominate the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 250 AM Thursday...
Monday should stay dry across the area during the day before the
next system enters the area either Monday night or Tuesday
morning. The GFS and ECMWF bring the system to the area Monday
night, but the Canadian delays the system slightly compared to
these models and brings it in Tuesday morning. The models bring
a low pressure system toward the area from the west
Wednesday/Wednesday night. The GFS brings the low through the
area Wednesday night, the ECMWF brings it to the north of the
area later Wednesday night, and the Canadian brings the low to
the north of the area by Thursday morning. The Canadian also
keeps the precipitation continuing from when the first system
passes through on Tuesday through this system, while the GFS and
ECMWF separate the two systems more.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM Thursday...
High clouds continue to filter through the region for the
remainder of the daylight hours today with VFR conditions
expected to hold until early Friday morning.
A cold front crosses the region late this evening, and much
like the system yesterday, very dry low levels will likely
result in a lot more virga than rain showers. As the column
moistens up with this activity ceilings slowly deteriorate
through 050-100. Winds shift northwesterly behind the front
8-12KTs with gusts into the lower 20s. This will setup a good
moisture feed off the Great Lakes yielding MVFR ceilings as well
as rain/snow showers much of the day Friday.
Overall minimal impacts to visibility at the terminals with
mainly a rain/snow mix, except at BKW and possibly EKN with a
higher probability of periods of IFR visibility in snow.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: High, except localized visibility
reductions in heavy snow showers..
ALTERNATE SCENARIOS: Periods of IFR visibility possible in snow
showers at EKN/BKW.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
IFR possible in snow Friday into Friday night, especially in the
mountains.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Watch from late tonight through late Friday night
for WVZ523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...JZ/CG
NEAR TERM...JP/JZ
SHORT TERM...CG
LONG TERM...CG
AVIATION...JPHazardous weather outlook, Mar 5, 3:00 AM EST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 300 AM EST Thu Mar 5 2020 WVZ516-518-520-522-060800- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster- 300 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow showers may accumulate several inches Friday and Friday evening. A winter weather advisory may eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-060800- Northwest Pocahontas-Southeast Randolph- 300 AM EST Thu Mar 5 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-517-519-521-524-525-060800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- 300 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:48 PM EST | Winter Weather Advisory | RLX | Fayette, Nicholas, Raleigh, Randolph, Webster | 35 hr |
Nearby
Winter Storm Warnings in West Virginia, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.